DIARRHEA CAUSED BY MEDICATION
Apart from other factors that have mentioned in Diarrhea Causes and Symptoms, Diarrhea caused by medication also. It occurs when you take certain medicines and is loose & have watery stools.
Medicine That Causes Diarrhea
The most medicine causes diarrhea as a side effect. The drugs listed below, however, are more likely to cause diarrhea.
- Laxatives as similar to their meaning cause diarrhea. They work either by drawing water into the gut or by contracting the muscles of the intestines, thus causing diarrhea. However, a small quantity of laxative doesn’t impact the gut.
- Antacids that have magnesium(Digene) in them may also cause diarrhea or make it worse.
- Diarrhea Caused By Antibiotics: Antibiotics also can produce diarrhea. Nearly all antibiotics can cause diarrhea, but the most commonly produce are- Cephalosporins, such as cefixime(Ceftas) and cefpodoxime (Monocef). Penicillins, like amoxicillin (Augmentin) and ampicillin (Omnipen).
Normally, Our body keeps different kinds of bacteria in the intestines to help digestion. These bacteria keep each other in balance. Antibiotics destroy some of these bacteria, which allows other types to grow exaggeratedly.
In some cases, antibiotics can allow a type of bacteria called Clostridium difficile to grow too much. This can lead to severe, watery, and often bloody diarrhea called pseudomembranous colitis.
- Chemotherapy: Cancer treating Chemotherapy drugs also may cause diarrhea
- PPI: Drugs used to treat heartburn and stomach ulcers known as Proton Pump Inhibitor (PPI), such as omeprazole, esomeprazole, lansoprazole, rabeprazole, pantoprazole
- H-2 receptor: blockers such as cimetidine (Tagamet), ranitidine (Zinetac), and nizatidine (Axid) also may cause diarrhea.
- Diarrhea caused by medication that suppresses the immune system (such as mycophenolate)
- NSAIDs: (Nonsteroidal anti-inflammatory drugs) taking as painkiller, used to treat pain and arthritis, such as ibuprofen and naproxen
- Metformin: a most common drug to treat diabetes may cause diarrhea
- Senna: Some herbal teas contain senna leaves or other “natural” laxatives may cause diarrhea. Other vitamins, minerals, or supplements may also cause diarrhea.
- Contraceptive Pills: drugs used to take for birth control may cause diarrhea
LIST OF MEDICATIONS THAT CAUSE DIARRHEA
Other than above medicines that are generally used in day-to-day life, there is ‘N’ number of medicines that can cause diarrhea. To know the complete list of medications that cause diarrhea
see on- http://wikidoc.org/index.php/The_list_of_drugs_may_cause_diarrhea
ILLEGAL DRUGS THAT CAUSE DIARRHEA
Apart from the medicines some illegal Drugs also that can cause diarrhea by affecting the gastrointestinal system like- cocaine, heroin, Nicotine, alcohol, etc.
HOW TO STOP DIARRHEA CAUSED BY MEDICATION?
We take medicines to cure diarrhea, but the question is to be mooted- how to stop diarrhea if caused by medication? As a first step, fiber could be added to the diet. Fiber or psyllium husk may help slow down the frequency of the condition and the movements of the intestines to reduce bowel movements.
Psyllium husk also helps to absorbs excess liquid in the intestines and to add bulk to the stool. It would be advised to take it with curd and increase the amount gradually because of the possible side effects of gas and bloating.
As a second step, Loperamide can be taken as it is a safe and well-tolerated anti-diarrheal agent. It could slow colonic transit time allowing the colon to absorb more water and to make the stools harder. See Loperamide Brands with doses
If diarrhea caused by antibiotics (medication) talk to your physician about taking supplements containing healthy bacteria (probiotics). Some of these products may reduce the risk of diarrhea. Keep taking these supplements for a few days along with or after you finish your antibiotics. See Probiotics Brands with Doses. Source: https://medlineplus.gov/ency/article/000293.htm